Morning Research Headlines: Benadryl, Psoriasis

Merry

Well-Known Member
The doctor who diagnosed my CFS in 1990 recommended Benadryl at bedtime for sleep (and it helped the stuffy nose and postnasal drip). A few years later I asked another doctor about the safety of taking Benadryl every night. He said it was safe for long-term use. So I've been on it almost continuously since 1990. A few months ago I stopped after hearing about the first negative study, but because my sleep and postnasal drip were so much worse I started again recently. Now this new study. Discouraging. What to do.
 

Paw

Well-Known Member
@Merry - I took diphenhydramine most nights for a few years too, after several docs told me it was benign. Then, one day I suddenly stopped being able to tolerate it for some reason (gave me flu-like symptoms), so I had to stop. That's when I found out it contributed to higher glutamate levels.

Interestingly, it is said to alleviate Parkinson's symptoms. So it's probably not a coincidence that I also can't tolerate pramipexole or mucuna.
 

Veet

Well-Known Member
@Merry you might search on lowhistaminechef for natural alternatives. I've had excellent results from rutin and quercetin for antihistamine, royal jelly and mangosteen for mast cell stabilizing. And when I quit low dose Klonopin for sleep, due to intolerance, I found pituitary glandular did the trick.
 
Last edited:

Merry

Well-Known Member
@Merry you might search on lowhistaminechef for natural alternatives. I've had excellent results from rutin and quercetin for antihistamine, royal jelly for mast cell stabilizing. And when I quit low dose Klonopin for sleep, due to intolerance, I found pituitary glandular did the trick.
Thank you. I had a negative reaction to quercetin, but I don't remember what exactly, and I don't remember the dosage. I will look up the other supplements you mention. Compared to a lot of people my sleep is not bad. The post-nasal drip ("drip" hardly seems an adequate term) can be bad enough to wake me up. Like all other symptoms, it is worse, following increased activity. At times I've wondered if it is a fungal infection -- and an allergic reaction to the fungus? I could live to be 100 (I hope not) and never figure this out.

In the late 90s a doctor prescribed Claritan. It's supposed to be non-drowsy, but it made me very drowsy, all day. I didn't refill the prescription. I was thinking I might, because it is now over-the-counter, try it again, a small dose at night.

Or do nothing.
 

Veet

Well-Known Member
@Merry I had a drippy nose forever. I always carried a handkerchief in my pockets, like my parents. Suddenly, at some point in my healing over these last few years, it stopped. Was it gluten, dairy? Or later in the process? I'm not sure, but it's a very different world. I would never have thought I had a problem, until it was no longer there. I also stopped quercetin after using it for awhile, I think due to sulfur compounds.

Be aware that rutin can come from citrus sources, which are themselves histaminic, or non-citrus.
 

Merry

Well-Known Member
Once again, thanks, @Veet. My nose doesn't run except at mealtime. Otherwise the "drip" is down my throat, at times so bad I can hardly swallow fast enough, and I have, during those episodes, imagined that it is my brains liquefying and spilling down my throat. This may indeed be happening because as time goes on, I feel more and more stupid.
 

Get Our Free ME/CFS and FM Blog!



New Threads

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Latest Resources

Top